advertisement
Question
Posted by: DEBBIE | 2009-08-05

USE OF LAXATIVE AFTER DIET

HI, I PLEASE NEED SOME HELP. I WENT ON A STRICT DIET IN SEPTEMBER, HAD TO INJECT MYSELF AND STRICT FOOD INTAKE. I LOST 25 KG' S BUT NOW HAVE A PROBLEM THAT MY STOMACH DOES NOT GO UNLESS I TAKE LAXATIVES. I HAD A SLIGHT PROBLEM BEFORE THE DIET, WENT ABOUT EVERY 2 DAYS. I OBVIOUSLY DON' T WANT TO KEEP ON TAKING LAXATIVES AND REALLY NEED HELP AS I DON' T KNOW WHERE TO START. THANKING YOU KINDLY

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Debbie
While it is stunning that you lost those 25 kg (well done!), it is a pity that you now suffer from chronic constipation and have to take laxatives. The problem with taking harsh laxatives (pharmaceutical and herbal ones) constantly is that you can eventually lose your normal bowel movements. click on 'Food as medicine' and 'Healthy colon' to read about healthy colon practices that could improve your regularity. There are 4 important factors you need to keep in mind: 1) You need to wean yourself of these laxatives and start out by replacing them with a gentle laxative like Fybo-gel. If you do not have a bowel movement every day, don't panic and don't reach for the harsh laxatives. 2) Increase your dietary fibre intake as explained in the articles and make sure that you are having a high-fibre cereal for breakfast with 1/2 cup of boiled, dried fruit. 3) Start going for walks every day for at least 30 min to stimulate your metabolism. 4) Start taking a probiotic such as Bifidoflora every day (buy at health shops or from dietitians).
I do hope that you will regain your normal bowel movements.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement